Alert archive / Georgia / Gale Watches in 2011
Gale Watch 12, NWS Charleston, SC
NWS Charleston, SC issued this gale watch at Dec 10, 2011, 4:21 AM EST. It took effect at Dec 11, 2011, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2011, 4:21 AM EST (09:21 UTC)
- In effect from
- Dec 11, 2011, 6:00 AM EST
- Expired
- Dec 11, 2011, 3:56 AM EST
- In force
- Issued by
- NWS Charleston, SC
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Dec 10, 12:55 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 10, 12:55 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 AM EST SAT DEC 10 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA SATURDAY. STRONG HIGH PRESSURE
WILL THEN BUILD OVER THE REGION AND PERSIST THROUGH NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WATER VAPOR IMAGERY DEPICTS A BROAD UPPER LEVEL TROUGH EXTENDING
FROM THE GREAT LAKES REGION SOUTHWEST ACROSS THE MISSISSIPPI
VALLEY AS OF LATE EVENING. MEANWHILE...AN EMBEDDED SHORT WAVE
DISTURBANCE EXTENDING FROM THE CENTRAL CAROLINAS INTO THE
NORTHEAST GULF OF MEXICO CONTINUES TO APPROACH THE REGION. AT THE
SURFACE...HIGH PRESSURE OFF THE NEW ENGLAND COAST CONTINUES TO
LOSE ITS INFLUENCE ON THE REGION AS A COLD FRONT APPROACHES FROM
THE NORTHWEST. WEAK CYCLOGENESIS INDUCED BY THE APPROACHING SHORT
WAVE IS ALSO EXPECTED TO OCCUR LATE TONIGHT OFF THE CAROLINA
COAST.
CONSIDERABLE HIGH LEVEL CLOUD COVER WILL CONTINUE TO STREAM ACROSS
THE REGION TONIGHT IN ADVANCE OF THE APPROACHING SHORT WAVE
DISTURBANCE. IN ADDITION...MID AND EVEN SOME LOW LEVEL CLOUD COVER
WILL SPREAD NORTH...RESULTING IN MOSTLY CLOUDY SKIES ACROSS THE
AREA. ISOLATED SHOWERS HAVE DEVELOPED AHEAD OF THE SHORT
WAVE SOUTH OF THE AREA...AND COULD AFFECT MAINLY PORTIONS OF NORTH
COASTAL GEORGIA AND SOME OF THE ADJACENT COASTAL WATERS OVERNIGHT.
THE EXTENSIVE CLOUD COVER AND SOUTHWEST FLOW ALOFT WILL
HELP KEEP OVERNIGHT LOWS MILDER THAN IN PREVIOUS NIGHTS. HAVE
BUMPED UP FORECAST LOWS A BIT IN SOUTHEAST GEORGIA...BUT GENERALLY
EXPECT LOWS TO RANGE FROM THE LOWER 40S INLAND NEAR THE SOUTH
SANTEE RIVER TO THE MID AND UPPER 40S ELSEWHERE AWAY FROM THE
IMMEDIATE COAST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
STRONG HIGH PRESSURE CENTERED NORTH OF THE REGION WILL PREVAIL
THROUGH THE PERIOD. HOWEVER...SURFACE TROUGHING AND ASSOCIATED LOW
LEVEL CONVERGENCE TO SUPPORT SIGNIFICANT CLOUD COVER AND
ISOLATED/SCATTERED SHOWERS ACROSS COASTAL COUNTIES/COASTAL WATERS.
THE POTENTIAL FOR SHOWERS COULD BE ENHANCED BY SHORTWAVE TROUGHS
ALOFT WILL WHICH ARE PROGGED TO TRAVERSE THE REGION SATURDAY
MORNING...SATURDAY EVENING AND LATE SUNDAY NIGHT INTO MONDAY.
INLAND...PARTLY CLOUDY SKIES SHOULD PREVAIL THROUGH AT LEAST
SATURDAY NIGHT...THEN MODEL SOUNDINGS DEPICT LOW LEVEL MOISTURE
SPREADING INLAND SUNDAY...FOLLOWED BY THICKENING MID/HIGH LEVEL
CLOUDS SUNDAY NIGHT INTO MONDAY.
MAINTAINED POPS BELOW 15 PERCENT INLAND THROUGH THE PERIOD...AS DEEP
LAYER MOISTURE REMAINS LIMITED EVEN AS SHORTWAVES PASS THROUGH.
HOWEVER...ISOLATED SHOWERS CANNOT BE RULED OUT EVEN ACROSS INLAND
AREAS ESPECIALLY LATE SUNDAY NIGHT INTO MONDAY.
SATURDAY TEMPERATURES WILL TOP OUT NEAR NORMAL...THEN BELOW NORMAL
TEMPERATURES WILL PREVAIL SUNDAY THROUGH MONDAY. OVERNIGHT LOW
TEMPERATURES WILL VARY WIDELY FROM THE LOWER TO MID 30S INLAND
TO THE 50S AT THE COAST.
ALSO OF NOTE...WINDS COULD BECOME QUITE STRONG ALONG THE
COAST...ESPECIALLY ON THE GA SEA ISLANDS...SATURDAY NIGHT INTO
MONDAY...AND NE GUSTS TO 40 MPH REQUIRING A WIND ADVISORY CANNOT
BE RULED OUT. HOWEVER...THE PROBABILITY FOR WIND GUSTS 40 MPH
REMAINS TOO LOW TO JUSTIFY A MENTION WITHIN THE HAZARDOUS WEATHER
OUTLOOK.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A RELATIVELY ZONAL FLOW WILL GIVE WAY TO A BUILDING UPPER RIDGE MID
TO LATE NEXT WEEK. A COLD FRONT COULD APPROACH FROM THE WEST FRIDAY.
TEMPERATURES WILL SLOWLY WARM TO ABOVE-NORMAL VALUES BY LATE IN THE
PERIOD WITH GENERALLY DRY CONDITIONS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 06Z SUNDAY AT BOTH
KCHS AND KSAV. VFR CEILINGS WILL PERSIST THROUGH THE MAJORITY OF
THE FORECAST PERIOD AS A COLD FRONT APPROACHES THE AREA FROM THE
NORTHWEST. THERE IS A SMALL POTENTIAL HOWEVER FOR MARGINAL MVFR
CEILINGS TO SPREAD NORTH INTO THE AREA OVERNIGHT INTO EARLY
SATURDAY MORNING...BUT GIVEN THE LOW PROBABILITY WILL ONLY SHOW
THIS CLOUD LAYER AS SCATTERED IN THE KSAV TAF.
EXTENDED AVIATION OUTLOOK...SLIGHT CHANCE FOR OCCASIONAL MVFR
CEILINGS SATURDAY NIGHT THROUGH MONDAY. OTHERWISE...VFR CONDITIONS
ARE EXPECTED TO PREVAIL.
&&
.MARINE...
TONIGHT...A WEAK AREA OF LOW PRESSURE WILL DEVELOP WELL TO THE EAST
OVERNIGHT AND MOVE NORTHWARD ALONG THE NC COASTLINE. THE FLOW WILL
REMAIN NORTHERLY ACROSS THE WATERS TONIGHT WITH WINDS INCREASING
UPWARDS OF 15 KT TOWARD DAYBREAK AS THE SURFACE PRESSURE GRADIENT
TIGHTENS. SEAS WILL BE 2-3 FT ACROSS THE NEARSHORE WATERS...AND
3-4 FT FOR THE OUTER WATERS.
STRONG HIGH PRESSURE WILL BUILD FROM THE NORTH/NORTHEAST
THIS WEEKEND. THIS HIGH WILL COMBINE WITH SURFACE TROUGHING OVER OR
CLOSE TO THE COASTAL WATERS TO ENHANCE THE SURFACE PRESSURE
GRADIENT...SUPPORTING HAZARDOUS WINDS/SEAS ACROSS THE COASTAL WATERS
INTO EARLY NEXT WEEK...PERHAPS THROUGH MIDWEEK ACROSS AMZ374 AS 6 FT
SEAS PERSIST EVEN AFTER WINDS HAVE DIMINISHED. CONFIDENCE IS
SUFFICIENT TO INITIATE SMALL CRAFT ADVISORIES FOR ALL WATERS OUTSIDE
CHARLESTON HARBOR SATURDAY AFTERNOON. WITHIN THE HARBOR...SCA WINDS
COULD DEVELOP SATURDAY NIGHT...BUT DUE TO A LOWER PROBABILITY OF 25
KNOT GUSTS ON THE HARBOR OPTED NOT TO ISSUE AN SCA WITHIN THE FRIDAY
AFTERNOON PACKAGE.
ALSO...THE POTENTIAL EXISTS FOR A PERIOD OF GALES LATE SATURDAY
NIGHT OR SUNDAY INTO SUNDAY NIGHT OVER SOME OR ALL COASTAL WATERS
OUTSIDE CHARLESTON HARBOR. SINCE THE PROBABILITY FOR GALES REMAINS
BELOW 50 PERCENT...AND SINCE GALES IF ANY COULD HOLD OFF UNTIL
SUNDAY...OPTED NOT TO RAISE ANY GALE WATCHES WITH THE FRIDAY
AFTERNOON FORECAST PACKAGE.
THEN...CONDITIONS WILL GRADUALLY IMPROVE LATE MONDAY THROUGH
WEDNESDAY AS THE HIGH PRESSURE WEAKENS AND SHIFTS EAST.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF AND BEACH EROSION COULD DEVELOP SATURDAY NIGHT INTO MONDAY
ESPECIALLY ALONG THE GA COAST. HOWEVER...THE PROBABILITY FOR HIGH
SURF REMAINS TOO LOW TO JUSTIFY A MENTION WITHIN THE HAZARDOUS
WEATHER OUTLOOK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST
MONDAY NIGHT FOR AMZ350-352-354.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO NOON EST
WEDNESDAY FOR AMZ374.
&&Hazardous weather outlook, Dec 9, 3:16 PM EST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 316 PM EST FRI DEC 9 2011 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052- 102030- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 316 PM EST FRI DEC 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-102030- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 316 PM EST FRI DEC 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...AS STRONG HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS... GALE FORCE WIND GUSTS ARE POSSIBLE LATE SATURDAY NIGHT OR SUNDAY INTO SUNDAY NIGHT...ESPECIALLY BEYOND 20 NM FROM SHORE. GALE WATCHES AND/OR WARNINGS COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:21 AM EST | Small Craft Advisory | CHS | 35 hr | |
| Dec 10, 3:56 PM EST | High Surf Advisory | CHS | 36 hr | |
| Dec 10, 3:59 PM EST | Gale Warning | CHS | 34 hr | |
| Dec 10, 4:04 PM EST | Lake Wind Advisory | CHS | Berkeley | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.